Dermatology Oasis

Editor: Dr. Nameer Al-Sudany (IRAQ)

Acneiform eruption

Acneiform eruption

Acneiform eruprtion back

History

          This 20-year old male suddenly developed monomorphous papulopustular rash mainly on the trunk, shoulders and less on the face. Comedones were absent. He gave a history of taking an appetizer (a mixture preparation containing steroid, cyproheptadine and some tonics to stimulate appetite and to increase body weight) 3 weeks prior to the onset of rash. For the rash a medical sub-staff has prescribed an injectable steroid for the patient which caused further exacerbation of the rash. This scenario is encountered repeatedly during dermatological daily practice. Steroid acne is a folliculitis caused by the use of systemic and/or topical corticosteroids. Although other medications have been implicated in acneiform eruptions, steroid acne results in a distinctive clinical picture characterized by the sudden appearance of monomorphous papulopustules predominantly on the upper truck and arms, but also on the face. Comedones are not apparent.
%d bloggers like this: